MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON
Model Number US35130710
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 10/2020).
 
Event or Problem Description
It was reported that during an angioplasty procedure in right iliac system, the device balloon allegedly ruptured.It was further reported that the physician removed the wire balloon and sheath as one unit.Reportedly when inspecting balloon once it was outside the body, it appear to be missing the distal portion of the balloon and wires.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore pta dilatation catheter has returned for the evaluation.On the visual evaluation of the device, it appeared bloody.The distal part of the balloon was found to be detached from the catheter and distal device tip was also noted to be detached.Inner guidewire of the catheter was found to be bunched.Under microscopic observation, a break was of break has observed to the device.No other specific anomalies noted.No further functional evaluation performed due to the condition of the device.Therefore, the reported balloon rupture and detachment is confirmed as the balloon rupture circumferential and the distal tip of the balloon was noted to be detached from the catheter.However, the definitive root cause for the reported balloon rupture and detachment could not be determined based upon available information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 10/2020.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in right iliac system through highly calcified lesion the device balloon allegedly ruptured on second inflation at 12atm.It was further reported that the physician removed the wire balloon and sheath as one unit.Reportedly when inspecting balloon once it was outside the body, it appear to be missing the distal portion of the balloon and wires.There was no reported patient injury.

Brand Name
ULTRASCORE FOCUSED FORCE PTA BALLOON
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key10703910
Report Number2020394-2020-20175
Device Sequence Number19598272
Product Code PNO
UDI-Device Identifier00801741116971
UDI-Public(01)00801741116971
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS35130710
Device Catalogue NumberUS35130710
Device Lot NumberGFCY1185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR